Alert archive / New York / Lake Effect Snow Advisories in 2006

Lake Effect Snow Advisory 10, NWS Buffalo, NY

February 20, 20064 counties in New York

NWS Buffalo, NY issued this lake effect snow advisory at Feb 20, 2006, 9:13 AM EST for 4 counties in New York. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2006, 9:13 AM EST (14:13 UTC)
Expired
Feb 20, 2006, 3:13 PM EST
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 19, 5:24 PM EST, 15 hours 49 minutes earlier.

Area forecast discussion, Feb 19, 5:24 PM EST, 15 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
524 PM EST SUN FEB 19 2006

.UPDATE...

THE LAKE SNOWS OFF LAKE ERIE ARE EXTENDING EAST INTO CENTRAL
GENESEE AND NORTHERN WYOMING COUNTIES. WILL ISSUE A LAKE EFFECT
SNOW ADVISORY FOR THESE COUNTIES THROUGH 4 PM MONDAY SINCE THE
MIGRATING LAKE BANDS WILL FOLLOW A SIMILAR THAT IS EXPECTED FOR
ERIE COUNTY.

THE MORE INTENSE BAND OFF LAKE ONTARIO IS STILL AFFECTING THE
NORTHERN THIRD OF OSWEGO COUNTY. THEREFORE...WILL EXTEND THE LAKE
EFFECT SNOW WARNING THROUGH TONIGHT. LOOKS LIKE THE BULK OF THE
SNOW WILL STAY NORTH OVER JEFFERSON AND LEWIS COUNTIES ON MONDAY.

.PREV DISCUSSION...
/ISSUED 230 PM EST SUN FEB 19 2006/

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
RADAR SHOWS LAKE SNOWS OFF LAKE ERIE HAVE BECOME BETTER ORGANIZED,
AND ETA BUFKIT PARAMETERS SHOW THEY SHOULD CONTINUE OVERNIGHT AND
INTO MID DAY MONDAY, SO WE HAVE HOISTED LAKE SNOW WARNING. LOW LEVEL
WIND DIRECTIONS SHOW A DRIFT SOUTH AFTER MIDNIGHT, THEN BACK NORTH
MONDAY MORNING BEFORE FINALLY WEAKENING AND MOVING OUT MONDAY
AFTERNOON.

OFF LAKE ONTARIO THE LAKE SNOWS CONTINUE, AND THE ETA12 925 MB OMEGA
IS IMPRESSIVE INTO TUESDAY NIGHT. WE HAVE THUS EXTENDED THE WARNING
THROUGH MONDAY FOR JEFFERSON AND LEWIS COUNTIES.

THE WINDS BACK AND BECOME MORE SHEARED MONDAY NIGHT AHEAD OF AN
UPPER TROUGH AND SURFACE LOW MOVING ACROSS ONTARIO SO THE LAKE SNOWS
SHOULD FINALLY BECOME DISORGANIZED LATE.  BUT THE INTERLUDE MAY BE
BRIEF.  THE ETA12 OMEGA IN THE WESTERLY FLOW IS STILL IMPRESSIVE
DURING TUESDAY, AND THE WINDS LINE UP AGAIN TUESDAY AFTERNOON WITH
LAKE SNOWS A THREAT AGAIN.

OFF LAKE ERIE THE 850 MB TEMPERATURES ARE WARMER, THE LOW LEVEL
MOISTURE IS LACKING, AND THE CAP IS LOWER, SO WE HAVE KEPT THE POPS
TO CHANCE TO THE EAST OF THE LAKE MONDAY NIGHT AND TUESDAY.

A SURFACE RIDGE FINALLY MOVES IN TUESDAY NIGHT AND WEDNESDAY WITH
PLENTY OF SHEAR TO BRING THE FIRST CHANCE OF A GENERAL FAIR WEATHER
DAY IN QUITE AWHILE, THOUGH AN UPPER TROUGH AND LOW TO THE NORTH
WILL GIVE AMPLE CLOUDINESS.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

WHILE THE OVERALL HEMISPHERIC FLOW WILL STILL FEATURE BROAD
TROFFINESS ACROSS THE EASTERN HALF OF NORTH AMERICA..TEMPERATURES
FOR THE MAJORITY OF THIS EXTENDED PERIOD WILL AVERAGE CLOSE TO...IF
NOT A COUPLE DEGREES ABOVE NORMAL. THE CHANGE BACK TO REALLY COLD
CONDITIONS SHOULD HOLD OFF UNTIL LATE NEXT WEEK WHEN A STRONG -NAO
PATTERN WILL BECOME ESTABLISHED. THE COLD AIR NEXT WEEKEND MAY PROVE
TO BE SOME OF THE COLDEST AIR OF THE SEASON...BUT ONLY IF THE -NAO
IS ACCOMPANIED BY +PNA.

THE DETAILS...
THE GENERAL TROFFINESS ACROSS THE GREAT LAKES REGION NEXT WEEK WILL
INCLUDE MORE PACIFIC AIR THAN WE HAVE HAD IN RECENT DAYS. THIS
NEARLY ZONAL NORTHWEST FLOW WILL CONTAIN AT LEAST WEAK SHORT
WAVES...ONE PASSING LATE WEDNESDAY NIGHT AND THE SECOND COMING
THROUGH ON THURSDAY NIGHT. THESE FEATURES COULD TOUCH OFF SOME
SCATTERED LIGHT SNOW SHOWERS...BUT NOTHING SIGNIFICANT IN TERMS OF
ACCUMULATIONS.

A MORE VIGOROUS SHORTWAVE WILL PASS ACROSS OUR REGION FRIDAY NIGHT
AND SATURDAY...AND IT WILL BE THIS FEATURE THAT WILL USHER IN OUR
NEXT BATCH OF ARCTIC AIR. SNOW SHOWERS WILL BECOME MORE WIDESPREAD
DURING THE PASSAGE OF THE FEATURE AND CERTAINLY IN ITS WAKE AS
ANOTHER AIRMASS OF -20C 850 MB TEMPERATURES IS EXPECTED. LAKE SNOWS
WILL BE A CONCERN NEXT WEEKEND AS WELL...MAINLY SATURDAY NIGHT INTO
MONDAY.

AVIATION...

WHILE VFR CONDITIONS WILL BE FOUND ACROSS THE MAJORITY OF WESTERN
AND NORTH CENTRAL NEW YORK TONIGHT AND MONDAY...THERE WILL BE TWO
IMPORTANT AREAS OF LAKE EFFECT ACTIVITY THAT WILL PRODUCE IFR/MVFR
WEATHER. THESE AREAS WILL BE AROUND BUFFALO AND ALSO WATERTOWN.

A PERSISTENT SOUTHWEST FLOW OF VERY COLD AIR WILL PRODUCE MODERATE
TO HEAVY LAKE SNOWS ACROSS MUCH OF NORTHERN ERIE COUNTY...INCLUDING
THE BUFFALO AREA. CEILINGS AND VISIBILITY WILL GENERALLY BE IN THE
MVFR CATEGORY WITH VISIBILITY OF 3-5SM AND CEILINGS ABOUT 1500
FEET...BUT THE STEADIER PLUME OF SNOW WILL OCCASIONALLY DROP THOSE
LEVELS TO IFR. THE HEAVIEST LAKE SNOWS FOR THE BUFFALO AREA WILL
OCCUR OVERNIGHT THEN WILL TAPER OFF SOMEWHAT DURING THE DAY MONDAY.

FOR WATERTOWN...MUCH THE SAME CAN BE EXPECTED WITH THE MOST
WIDESPREAD IFR VISIBILITY AND CEILINGS OCCURRING OVERNIGHT. THESE
IFR/MVFR CONDITIONS FOR WATERTOWN WILL IMPROVE SLIGHTLY DURING THE
DAY MONDAY AS LATE WINTER DIURNAL EFFECTS SHOULD WEAKEN THE LAKE
SNOW BAND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FOR NYZ010-085 UNTIL 4 PM MONDAY.
     LAKE EFFECT SNOW WARNING FOR NYZ007-008 UNTIL 5 AM TUESDAY.
     LAKE EFFECT SNOW WARNING FOR NYZ006 UNTIL 7 AM MONDAY.
     LAKE EFFECT SNOW ADVISORY FOR NYZ011-012 UNTIL 4 PM MONDAY.
MARINE...NONE.

&&

UPDATE...TJP
Hazardous weather outlook, Feb 19, 3:25 PM EST, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EST SUN FEB 19 2006

NYZ010-085-200900-
NORTHERN ERIE-SOUTHERN ERIE-
325 PM EST SUN FEB 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LAKE EFFECT SNOW WARNING IN EFFECT. UP TO 7 INCHES OF SNOW
TONIGHT...MAINLY SOUTH OF BUFFALO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LAKE EFFECT SNOW WARNING UNTIL 4 PM MONDAY. ANOTHER 2 TO 4 INCHES
POSSIBLE AS LAKE SNOWS MOVE NORTH AND WEAKEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-011>014-019>021-200900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
325 PM EST SUN FEB 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006-200900-
OSWEGO-
325 PM EST SUN FEB 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST. MORE LAKE SNOWS
ARE POSSIBLE LATER TONIGHT...BUT ACCUMULATIONS ARE NOT EXPECTED TO
BE HEAVY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-200900-
JEFFERSON-LEWIS-
325 PM EST SUN FEB 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LAKE EFFECT SNOW WARNING THROUGH TONIGHT WITH UP TO 10 INCHES OF
NEW SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LAKE EFFECT SNOW WARNING CONTINUES THROUGH MONDAY NIGHT WITH
ANOTHER FOOT OF NEW SNOW POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-200900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
325 PM EST SUN FEB 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

Nearby

Lake Effect Snow Advisories in New York, 2006Every lake effect snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.